Wildfire, Pike
- When
- August 6, 2:00 PM CST to 11:00 PM CST
- Where
- Pike forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.164, -93.656 (the zone’s center; the record gives no point)
A continued heat wave and drought conditions made conditions favorable for wildfires during the first part of August. A wildfire 4 miles south of Kirby in Pike County burned 313 acres on the 6th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A continued heat wave and drought conditions made conditions favorable for wildfires during the first part of August. A wildfire 4 miles south of Kirby in Pike County burned 313 acres on the 6th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 6, 1:55 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 255 PM CDT SAT AUG 6 2011 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT PLENTY OF SUNSHINE...SWLY SFC WINDS AND HIGH PRES ALOFT HAS PROVIDING FOR ANOTHER SCORCHER OF A DAY ACRS THE NATURAL STATE. AT MID AFTN...TEMPS HAVE TOPPED THE CENTURY MARK AT ALL THE MAJOR REPORTING SITES...WITH SEVERAL RECORD HIGHS EITHER TIED OR BROKEN. CONVECTION HAS BEEN NON EXISTENT SO FAR ACRS THE FA THIS AFTN. A WEAK OUTFLOW BNDRY WAS NOTED JUST N OF THE AR/MO BRDR. CANNOT RULE OUT A FEW STORMS FORMING TNGT IN THE VCNTY OF THE BNDRY...SO HAVE INCLUDED SLGT CHC POPS FOR THE NRN PARTS OF THE CWA. THE PERSISTENT UPR RDG IS FCST TO SLOLY WEAKEN A BIT AND SHIFT WWD HEADING INTO THE NEW WORK WEEK. HIGH TEMPS ON SUN WL BE SIMILAR TO TODAY/S READINGS...THEN FALL OFF A FEW DEGREES EACH DAY. AFTN HEAT INDICES WL CONT TO EXCEED ADVY CRITERIA ACRS THE FA SUN AND OVR CNTRL AND SRN SECTIONS ON MON. THUS...NO CHGS ARE PLANNED TO THE EXISTING HEADLINES. AS THE UPR HIGH SHIFTS WWD...THIS WL ALLOW A NWLY FLOW ALOFT TO RETURN TO THE MID SOUTH. THIS WL ALLOW A SERIES OF UPR IMPULSES TO PASS SEWD...BRINGING BETTER CHCS OF SHRA/TSRA TO A GOOD PORTION OF THE STATE AS WE PROGRESS THRU THE REMAINDER OF THE SHORT TERM. && .LONG TERM...WEDNESDAY THROUGH SATURDAY PREVIOUS FCST THINKING STILL ON TRACK AS THE PD WILL BEGIN WITH THE UPR RIDGE SHIFTED TO THE WEST AND NW FLOW ALOFT OVER THE STATE. EPISODIC PRECIP CHCS LOOK LIKELY IN THE NORTH AS PERTURBATIONS IN THE FLOW MOVE ATOP A STALLED SFC BNDRY. THE EXACT TIMING OF DISTURBANCES IS UNCERTAIN AND AS SUCH HAVE CONTINUED TO BROADBRUSH CHC POPS THROUGH MUCH OF THE LONG TERM PD. THE BEST CHCS APPEAR TO BE WED-FRI...WITH CHCS DECREASE SOME AS WE HEAD INTO NEXT WEEKEND AND THE UPR RIDGE TRIES TO BUILD BACK EAST A BIT. THE ONLY CHANGES MADE TO THE FCST WERE TO TAILOR POPS TO INDICATE HIGHEST CHCS NORTH AND LOWER CHCS SOUTH AS MODELS CONT TO INDICATE A FAVORABLE PATTERN FOR CONVECTIVE SYSTEMS RIDING THROUGH THE NW FLOW IN NRN AR/SRN MO. HAVE ALSO TAILORED TEMPS TO INDICATE MORE OF A GRADIENT FM NORTH TO SOUTH AS MODELS HAVE TRENDED H85 TEMPS WARMER IN THE SRN CWA AND THERE ARE INDICATIONS NOW THAT THE BREAK IN THE HEAT WILL BE JUST A SLIGHT ONE IN THE SWRN CWA. HOWEVER...CLOUDS AND PRECIP SHOULD PROVIDE A NICE BREAK FROM THE HEAT IN THE NORTH...WITH CEN PARTS OF AR SEEING SOME BREAK FROM THE HEAT...BUT LIKELY NOT AS MUCH AS NRN AREAS. && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT MONDAY FOR ARKANSAS-BRADLEY-CALHOUN- CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-GARLAND-GRANT- HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE- PULASKI-SALINE-SCOTT-WHITE-WOODRUFF-YELL. HEAT ADVISORY UNTIL 9 PM CDT SUNDAY FOR BAXTER-BOONE-CLEBURNE- FULTON-IZARD-MARION-NEWTON-SEARCY-SHARP-STONE-VAN BUREN. && SHORT TERM...44 / LONG TERM...63
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT AUG 6 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT VERY HOT CONDITIONS WILL CONTINUE TODAY. HIGH TEMPERATURES WILL RANGE FROM 100 TO 110 DEGREES IN MUCH OF ARKANSAS. THESE READINGS COMBINED WITH HIGH HUMIDITY LEVELS WILL CREATE DANGEROUS HEAT INDEX VALUES FROM 105 TO 115 DEGREES. A HEAT ADVISORY REMAINS IN EFFECT TODAY. PEOPLE NEED TO TAKE THE HEAT SERIOUSLY. HEAT IS THE NUMBER ONE WEATHER RELATED KILLER IN THE UNITED STATES. ANY THUNDERSTORMS THROUGH TONIGHT WILL BE ISOLATED...AND CONFINED TO AREAS NEAR THE MISSOURI BORDER. LITTLE TO NO RAIN IS EXPECTED ELSEWHERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH PRESSURE IN THE SOUTHERN PLAINS HAS BEEN RESPONSIBLE FOR THE HEAT WAVE IN ARKANSAS. IT APPEARS THE HIGH WILL MOVE SLOWLY TOWARD THE SOUTHWEST UNITED STATES IN THE COMING DAYS. THIS WILL CREATE A NORTHWEST WIND FLOW ALOFT...WHICH WILL DRIVE A COLD FRONT INTO THE REGION BY TUESDAY. THE FRONT WILL LIKELY STALL. PRECEDING THE FRONT...ABOVE NORMAL TEMPERATURES ARE IN THE FORECAST WITH HEAT INDEX VALUES OVER 105 DEGREES. A HEAT ADVISORY HAS BEEN POSTED FOR MUCH OF ARKANSAS THROUGH MONDAY. ONCE THE FRONT ARRIVES...IT WILL NOT BE QUITE SO HOT. TEMPERATURES WILL BE CLOSER TO NORMAL WEDNESDAY THROUGH FRIDAY...ESPECIALLY IN NORTHERN AND EASTERN SECTIONS OF THE STATE AWAY FROM HIGH PRESSURE. SURROUNDING THE FRONT...THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS. CHANCES FOR RAIN WILL BE HIGHEST IN THE NORTHEAST HALF OF THE STATE...OR IN AREAS NORTH OF THE FRONT. SOME STORMS COULD BE SEVERE...WITH DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332701.